How to alleviate hyperpigmentation after laser hair removal treatment?

Had a few sessions of laser hair removal for my lower legs and underarms for the last half year. Although it worked well for my underarms, my legs are normally left with red swollen spots for a week after each session, and I am advised to apply steroid cream for the next 3 days. The swelling and itching will subside eventually but my legs look bruised and has dark spots even after applying liposomal serum for 2 whole months. What can I do to treat the dark spots?

Doctor Answers 3

How to alleviate hyperpigmentation after laser hair removal treatment?

Thanks for your query. You seem to have sensitive skin. Hyperpigmentation is common after laser hair removal. If there is no redness on the legs you can apply kojic cream twice daily. This will take care of your pigmentation.
All The Best

India Plastic Surgeon
4.9 out of 5 stars 132 reviews

PIH after laser hair removal

PIH usually goes away on its own with time. It's important to keep your legs out of the sun or to protect your skin with sunblock.

Robert G. Aycock, MD
Bay Area Plastic Surgeon
4.9 out of 5 stars 10 reviews

Treatment for Hyperpigmentation

Without seeing pictures, it sounds like you may have PIH:  post-inflammatory hyperpigmentation.  It may fade on its’ own, which can take months or even years in some cases.  You might be able to speed the
clearance with prescription skin care products or laser treatments with a PicoSure FOCUS laser.   I recommend that you do not do any further laser hair removal sessions unless it is in a medical setting where they are using current technology and experienced, licensed practitioners.

Laura Riehm, MD
Fort Worth Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.